My girlfriends having psychosis .... olanzapine help

Hey guys what’s up. Recently my girlfriends been having some hallucinations ( she’s not diagnosed with anything yet). She was given olanzapine a while back for sleeping problems, and so I’m wondering: god forbid if she’s diagnosed with psychosis or sz… if she’s prescribed olanzapine for it … is it a good drug? Any advice for taking that medication? Any information and help would be appreciated. Thanks guys, love and blessings.

3 Likes

I doubt that Drs prescribe antipsychotics for insomnia for non mentally ill ppl. Thats just wrong.

2 Likes

Its the biggest weight gainer med.

1 Like

I believe my friend was prescribed risperidone and she doesn’t have a psychotic disorder. I was surprised when she said she was on it too. I can’t remember whether she said it was for anxiety or sleep or whatever but I know she is on it.

3 Likes

Wow, free negative symptoms!

2 Likes

My pharmacist told me they do when I spoke to her about my insomnia, she has dispensed aps for that reason. Since I have insomnia I’ve researched in online and there are a lot of insomniacs that have been prescribed low doses 2.5-5mg of olanzapine for insomnia. Some doctors do it while others are against it. I’ve read various opinions.

Yeah, don’t. Or at least make it one of your last options. My personal opinion is that I hate that drug. i was on 40mg for 17 years. it made me fat, unhealthy, diabetic, lethargic and useless. I used to sleep fine before I was on it, and while I was on it I slept 12 hours a day on average, but when I quit it almost 5 months ago I developed withdrawal insomnia and I still suffer from it. I also had a bunch of other weird withdrawal effects, but those have finally passed. I’ve tried quitting olanzapine several times in the past and I always get insomnia when i do, it’s done something to my brain. Do a google search for “olanzapine withdrawal insomnia” and there are thousands of people in the same boat, there is a Facebook group for it too.

I’m now on 60mg of Lurasidone and doing much better (except for the insomnia, I have to take 1.5mg of clonazepam to sleep so now I am a benzo junkie)

3 Likes

Really thabks for the heads up I really appreciate it @aziz any information I can get is important to me. Thanks again

1 Like

Thanks bowen yea I don’t know why either but I’m sure the doctor knows what they’re doing…especially cause dose is everything. They’re less potent at lower doses I guess idk. Thanks again :raised_hands:

1 Like

Its good that they caught the hallucinations early as psychosis damages one’s life, earlier treatment is better. If Drs caught my psychosis earlier I wouldn’t have went through the pain of trying suicide twice and losing thousands of dollars, humiliating myself, etc

1 Like

ThanKS so much for opening up about your situation I appreciate the helpful info @LordHeadspark I’ll pass the info on as we try to work this out. Thanks alot and wishing you good luck in managing your symptoms.

1 Like

You’re welcome @ThePoet and thanks.

Good luck with whatever you do!

1 Like

Yes you’re right @Aziz that’s why I’m asking so she can treat it soon. I hope it’s a one time experience and not sz.

1 Like

Does she engage in drug use? @ThePoet

1 Like

No not at all. And thanks wave

1 Like

Yeah hopefully it’s a one time occurrence

1 Like

Thanks wave, I asked her to come join the forum so she can ask any questions she has so you guys might all be meeting her soon. :grinning::grinning::grinning: I hope it’s a one time thing

5 Likes

I don’t want to scare neither you nor your girlfriend, but I wouldn’t take olanzapine if I in anyway could avoid it. I think it helps psychosis very well, but there are many side effects and I find it difficult to come off it again. So please take care of your self/your girlfriend.
How long has she been on it?

3 Likes

Thanks so much @anon8091425 it’s good to know … i know nothing about olanzapine. She hasn’t started taking it yet really. Her doctor prescribed them for insomnia a few weeks ago but she didn’t take them.

Oh if she doesn’t feel safe by taking it, she should ask the doctor to prescribe her something Else. She shouldn’t take something she doesn’t want. But I don’t think she should be unmedicated (if psychotic) either. I Hope you find a good solution for her.

1 Like

Thanks. Yea she’s being proactive about it now that she has some hallucinations before they were just for insomnia and she felt like she could manage to sleep without them so. Thanks for the support i appreciate your help @anon8091425 .

1 Like